Alert archive / Arkansas / Tornado Warnings in 2014

Tornado Warning 22, NWS Little Rock, AR

June 8, 2014Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jun 8, 2014, 9:37 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 9:37 PM CDT (02:37 UTC)
Expired
Jun 8, 2014, 10:00 PM CDT
In force
23 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 31 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WFUS54 KLZK 090237
TORLZK
ARC119-125-090300-
/O.NEW.KLZK.TO.W.0022.140609T0237Z-140609T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 PM CDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SALINE COUNTY IN CENTRAL ARKANSAS...
  SOUTH CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS...

* UNTIL 1000 PM CDT

* AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS SEVERE
  STORM WAS LOCATED 3 MILES SOUTH OF SHANNON HILLS...OR 6 MILES EAST
  OF BRYANT. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 35
  MPH.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  WRIGHTSVILLE...       SHANNON HILLS...      IRONTON...
  ESTES...              EAST END...           WOODSON...
  VIMY RIDGE...         TERRY LOCK AND DAM... SARDIS...
  PARKERS-IRON SPGS...  HIGGINS...            HENSLEY...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 5 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3449 9210 3449 9238 3450 9240 3449 9241
      3449 9245 3462 9242 3469 9210 3465 9210
      3462 9211 3462 9209
TIME...MOT...LOC 0237Z 256DEG 29KT 3459 9235

$$

226--!
2 follow-up statements
363 
WWUS54 KLZK 090252
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 PM CDT SUN JUN 8 2014

ARC119-125-090300-
/O.CON.KLZK.TO.W.0022.000000T0000Z-140609T0300Z/
PULASKI AR-SALINE AR-
952 PM CDT SUN JUN 8 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN
SALINE AND CENTRAL PULASKI COUNTIES UNTIL 1000 PM CDT...

AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
POSSIBLE TORNADO WAS LOCATED NEAR EAST END...OR 9 MILES SOUTHEAST OF 
SW LITTLE ROCK...MOVING EAST AT 25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
  WRIGHTSVILLE...       ESTES...              EAST END...
  WOODSON...            PARKERS-IRON SPGS...  HENSLEY...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 6 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3449 9210 3449 9215 3451 9234 3461 9234
      3467 9210 3465 9210 3463 9211 3462 9209
      3455 9209
TIME...MOT...LOC 0252Z 267DEG 24KT 3457 9226

$$

226
986 
WWUS54 KLZK 090300
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CDT SUN JUN 8 2014

ARC119-125-090310-
/O.EXP.KLZK.TO.W.0022.000000T0000Z-140609T0300Z/
PULASKI AR-SALINE AR-
1000 PM CDT SUN JUN 8 2014

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN SALINE AND CENTRAL
PULASKI COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3449 9210 3449 9215 3451 9234 3461 9234
      3467 9210 3465 9210 3463 9211 3462 9209
      3455 9209
TIME...MOT...LOC 0300Z 267DEG 24KT 3457 9219

$$

226

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 8, 9:37 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 8, 9:37 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 PM CDT SUN JUN 8 2014

.UPDATE...

SLIGHT CHANCES FOR SEVERE STORMS WILL CONTINUE ACROSS THE
SOUTHERN HALF OF THE STATE OVERNIGHT...ALTHOUGH THE BETTER CHANCES
WILL BE ACROSS FAR SOUTHERN AR AND NORTHERN LOUISANA WHERE THE
FRONTAL BOUNDARY REMAINS STALLED. SHORT TERM MODELS CONTINUE TO
INDICATE PRECIP DEVELOP NEAR AND ALONG THE FRONT OVERNIGHT...WITH
DECREAING CHANCES ACROSS PORTIONS OF THE NORTH AND HAVE TRENDED
POPS TO THIS WAY. RADAR HAS ALSO SHOWN THIS TREND. ALL UPDATES OUT.

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT SUN JUN 8 2014/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
OVERALL FORECAST PHILOSOPHY REMAINS NEARLY CONSTANT DURING THIS
PERIOD. IN THE NEAR TERM...AN DIURNALLY ENHANCED SEVERE THREAT
EXISTS THIS AFTERNOON AND EARLY EVENING ACROSS EXTREME SOUTHERN
SECTIONS OF THE FORECAST AREA. THIS LOCATION IS JUST NORTH OF AN
OUTFLOW BOUNDARY...WHERE LOW LEVEL SHEAR IS ENHANCED...AND SURFACE
BASED CAPE VALUES ARE OVER 2000 J/KG. MCV APPROACHING THIS AREA
WILL ALSO SUPPORT AN ORGANIZED SEVERE THREAT.

UNTIL UPPER LEVEL ENERGY...NOW APPROACHING THE CENTRAL
ROCKIES...MOVES EAST OF THE CENTRAL U.S...EXPECT SEVERAL ADDITIONAL
ROUNDS OF ORGANIZED THUNDERSTORM COMPLEXES TO DEVELOP AND AFFECT THE
STATE. EXCESSIVE RAINFALL IS A THREAT THROUGH LATE MONDAY.

BELOW NORMAL TEMPERATURES WILL PREVAIL DURING THIS PERIOD.

LONG TERM...THURSDAY THROUGH SUNDAY
UPPER HIGH PRESSURE WILL BE OVER MEXICO TO BEGIN THE PERIOD WITH AN
UPPER TROUGH OVER THE EASTERN U.S. THE UPPER TROUGH WILL MOVE TO THE
EAST COAST FRIDAY AS THE UPPER HIGH REMAINS STATIONARY BUT EXPANDS
NORTHWARD INTO THE PLAINS. THE UPPER RIDGING SHIFTS EASTWARD
SATURDAY AS AN UPPER TROUGH MOVES INTO THE NORTHERN PLAINS. ON
SUNDAY THE RIDGE WILL BE ACROSS THE SOUTHEAST U.S. AND THE UPPER
TROUGH WILL BE MOVING INTO THE GREAT LAKES.

SEVERAL SHORT WAVES WILL MOVE THROUGH NORTHWEST FLOW OVER ARKANSAS
THROUGH THE PERIOD. THIS WILL KEEP AT LEAST SMALL CHANCES OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST THROUGH SUNDAY. NEAR NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     65  79  66  78 /  80  70  80  70
CAMDEN AR         68  84  68  84 /  90  70  70  60
HARRISON AR       62  76  62  74 /  60  80  80  60
HOT SPRINGS AR    67  81  65  81 /  90  80  80  60
LITTLE ROCK   AR  67  83  67  82 /  90  80  80  70
MONTICELLO AR     70  87  69  84 /  80  70  70  70
MOUNT IDA AR      66  79  64  79 /  80  80  80  50
MOUNTAIN HOME AR  63  76  64  76 /  50  80  80  70
NEWPORT AR        66  81  67  80 /  90  70  80  80
PINE BLUFF AR     68  85  68  83 /  90  80  70  70
RUSSELLVILLE AR   65  79  64  78 /  70  80  80  60
SEARCY AR         66  81  67  80 /  90  80  90  70
STUTTGART AR      68  84  68  83 /  90  80  80  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-IZARD-
JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-
PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-WOODRUFF-YELL.

&&

224
Hazardous weather outlook, Jun 8, 2:12 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT SUN JUN 8 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
212 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...ACROSS AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE
40.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY...AS THE ATMOSPHERE DESTABILIZED DUE TO SOLAR HEATING.
DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN
ADDITION...LARGE HAIL...AND ISOLATED TORNADOES...WILL BE POSSIBLE
THROUGH EARLY EVENING...ACROSS EXTREME SOUTHERN ARKANSAS.

ALSO...STORM THAT FORM THIS AFTERNOON...AS WELL AS OVERNIGHT...WILL
BE EFFICIENT RAINFALL PRODUCERS. RAINFALL MAY BECOME EXCESSIVE WITH
SOME STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH THE FIRST HALF
OF THE WEEK. ADDITIONAL ROUNDS OF SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EACH DAY.

THE POTENTIAL FOR STRONG AND SEVERE STORMS WILL EXIST...MAINLY FOR
DAMAGING WINDS...ALTHOUGH LARGE HAIL MAY ALSO BE OF SOME CONCERN.
THE MOST LIKELY TIME WOULD BE DURING THE AFTERNOON AND EVENING
HOURS. HOWEVER...SOME LATE NIGHT AND EARLY MORNING SEVERE STORMS
COULD OCCUR AS WELL. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A
CONCERN ALONG WITH THE THREAT OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

In the hours before

Special weather statement, Jun 8, 8:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
851 PM CDT SUN JUN 8 2014

ARZ032-039-042>044-054-090235-
FAULKNER AR-GARLAND AR-HOT SPRING AR-PERRY AR-PULASKI AR-SALINE AR-
851 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...CENTRAL PULASKI...
SOUTHERN PERRY...NORTHEASTERN HOT SPRING...EASTERN GARLAND AND
SOUTHERN FAULKNER COUNTIES UNTIL 930 PM CDT...

AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF LAKE
WINONA TO 3 MILES SOUTHWEST OF LONSDALE...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     MAUMELLE...
  LAKE MAUMELLE...      BRYANT...             BENTON...
  LAKE CATHERINE...     SHANNON HILLS...      ROLAND...
  PINNACLE MTN...       OTTER CREEK...        MORGAN...
  MARCHE...             MABELVALE...          LONSDALE...
  LAKE WINONA...        LAKE SYLVIA...        LAKE NORRELL...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 103 AND 136.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 151.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 2 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3498 9225 3451 9233 3441 9293 3487 9285
TIME...MOT...LOC 0151Z 259DEG 23KT 3480 9276 3452 9281

226
Local storm report, Jun 8, 9:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
923 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     BENTON                  34.57N 92.58W
06/08/2014  E52 MPH          SALINE             AR   STORM CHASER

&&

226
Local storm report, Jun 8, 9:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
928 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     4 NE BENTON             34.61N 92.53W
06/08/2014  M63.00 MPH       SALINE             AR   PUBLIC

&&

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:04 PM CDTFlash Flood WarningLZKScott, Yell3 hr
Jun 8, 8:51 PM CDTSpecial Weather StatementLZKPulaski, Saline44 min
Jun 8, 9:05 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline40 min
Jun 8, 9:45 PM CDTSpecial Weather StatementLZKPrairie45 min
Jun 8, 10:09 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski36 min
Jun 8, 10:27 PM CDTSpecial Weather StatementLZKMonroe, Prairie58 min
Jun 8, 10:41 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff49 min
Jun 8, 10:42 PM CDTSpecial Weather StatementLZKJefferson43 min
Jun 8, 11:15 PM CDTSevere Thunderstorm WarningLZKArkansas45 min
Jun 8, 11:53 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe22 min
Jun 9, 7:38 AM CDTRiver Flood WarningLZKYell47 hr
Jun 9, 9:45 AM CDTRiver Flood WarningLZKSaline47 hr
Jun 9, 11:02 AM CDTSpecial Weather StatementLZKClark43 min
Jun 9, 11:20 AM CDTSevere Thunderstorm WarningLZKClark, Cleveland, Dallas, Grant, Hot Spring, Ouachita and 1 more40 min
Jun 9, 11:55 AM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Hot Spring, Ouachita50 min
Jun 9, 12:34 PM CDTSpecial Weather StatementLZKCleveland, Grant, Jefferson46 min
Jun 9, 12:57 PM CDTFlash Flood WarningLZKCleveland, Grant, Jefferson, Lincoln3 hr
Jun 9, 1:47 PM CDTFlash Flood WarningLZKBradley, Desha, Drew3 hr
Jun 9, 1:50 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, White, Woodruff40 min
Jun 9, 1:52 PM CDTTornado WarningLZKPrairie, White, Woodruff38 min
Jun 9, 2:21 PM CDTTornado WarningLZKWoodruff24 min
Jun 9, 2:28 PM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff32 min
Jun 9, 2:34 PM CDTTornado WarningLZKWoodruff26 min
Jun 9, 3:20 PM CDTRiver Flood WarningLZKPerry6 days

Nearby

Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.